When Fertility Meds Make You FatAela Mass
Okay, okay, okay. I know I’m not FAT. And I don’t mean to sound insensitive to women who actually are overweight and fight a constant battle.
BUT. I’ve never dealt with weight issues in my 35 years of life, so this is a big deal to me.
In the past three months, since the loss of my twins and since I started a new fertility plan, I’ve gained 7 pounds. My jeans don’t button, if they even pass my thighs. Spring has finally arrived after a too-long winter, and when I went to swap out my winter clothes with my warmer weather ones, I sadly discovered that most don’t fit.
Before I started taking fertility meds, I’d heard of women complaining that they gained weight from the meds. I remember thinking, “Oh, who cares? A little weight gain is a small price to pay.”
Well, now that it’s happened to me, I can tell you: this sucks. As if failed cycle after failed cycle doesn’t take a big enough toll on your psyche, add the fact that you can’t button your pants, and you can really begin to feel bad about yourself. Not that this is some big pity party for me — I know I’m far from actually being fat. But it’s uncomfortable to be uncomfortable in your own clothes.
And speaking of clothes. Other than this weight gain being a complete nuisance and a bit depressing, I’m forced to figure out what to do about my clothes. With any luck, I’ll be pregnant very soon and shortly after I’ll need maternity gear. But, in the meantime, my clothes don’t fit. And what if I don’t get pregnant soon? Do I suffer through with the clothes I have now or should I buy new stuff for the summer?
You see, it’s actually quite a bigger deal than it appears to be. Who knew seven measly pounds could cause such a disturbance…
Read more of Aela’s writing at Two Moms Make a Right
MORE ON BABBLE:
Getting Pregnant After a Miscarriage: 7 Things I’m Anxious About
That Time I Wanted to be Pregnant So Badly That I Actually Convinced Myself I Was
7 Milestones for Pregnancy After Miscarriage